CEC Faculty Articles

Title

A class of heuristics for the constrained forest problem

Document Type

Article

Date

1-1-2006

Publication Title

Discrete Applied Mathematics

ISSN or ISBN

0166-218X

Volume

154

Issue

1

First Page

6

Last Page

14

Description

The constrained forest problem seeks a minimum-weight spanning forest in an undirected edge-weighted graph such that each tree spans at least a specified number of vertices. We present a structured class of greedy heuristics for this NP-hard problem, and identify the best heuristic.

DOI

10.1016/j.dam.2005.06.006